# <u>Day 1</u>

08:30-09:00 - Registration

08:45-09:00 - Welcome, housekeeping

09:00-09:20 – Welcome to Country

### 09:20-10:20 – Keynote Address – Morgan Carpenter

"Violence against people born with intersex variations: the simultaneous medical "normalising" of intersex bodies and social/legal "othering" of intersex identities"

10:20-10:40 - Morning Tea

### 10:40- Session 1 – Violent Births, Troubled Conceptions and Rewriting Future Generations

10:40-10:50 -10 minutes allocated for session to introduce speakers and change presentations

10:55-11:10: Speaker 1: Seren Bell – "The Ideal Birth: Aspiration, Gratitude and Erasure in Australian Women's Childbirth Experiences"

11:10-11:25: Speaker 2: Ed Moreno – "Hosting the Virus"

11:25-11:40: Speaker 3: Meredith Walsh - "(Re)writing: (Re)production"

11:40-11:55: Speaker 4: Rowaida Sleem – "Safer Sex Practices and Sexual Partner's Violence"

11:55-12:15: Discussion

## 12:15 – 13:00: Lunch and art display

### 13:00-14:00: Panel: Genital modification, consent, and bodily autonomy

Morgan Carpenter, Zoey Campbell, Mai Lang, David McDonald, Aileen Kennedy, and Travis Wisdom.

## 14:00-15:10: Session 2: Violent Systems and Damaged Childhoods

14:00-14:10: 10 minutes allocated for session to introduce speakers and change presentations

14:10-14:25: Speaker 1: Jennefer Lyn L. Bagaporo – "Why Do Afghan Children Undertake the Unaccompanied Journey to Europe and Other Industrialised Countries?"

14:25-14:40-: Speaker 2: Tran Thi Tranh Tam & Bui Thi Thanh Hoa – "Fighting Against Child Sexual Abuse by GBVNet in Vietnam"

14:40-14:55: Speaker 3: Travis Wisdom – "The Legal Regulation of Children's Bodily Diversity: Legal Approaches to Children's Right to Physical and Mental Integrity in the Context of Intersex Genital Modification in Australia"

14:50-15:10: Discussion

#### 15:10-15:30: Afternoon Tea

## 15:30-17:00: Session 3: The Spaces We Pass Through

15:30-15:40: 10 minutes allocated for session to introduce speakers and change presentations

15:40-15:55: Speaker 1: Paul Chambers – "Gender Bending/Genre Blending: Playing Identity in Adelaide Clubland"

15:55-16:10: Speaker 2: Simone Marangon – "The Space That Moves Us: An Auto-Ethnographic Study of Unwanted Attention on Public Transport"

16:10-16:35: Speaker 3: Caitlin Fitzgerald – "Gender as Articulated in Roller Derby"

16:35-16:40: Snap: Hannah Fairlamb – "Pretty Good, For a Girl' – Articulating Gendered Symbolic Violence in the Music Industry in Australia"

16:40-17:00: Discussion

17:00-18:00: Pack up, walk to dinner, free time

18:00-20:00: Group dinner

20:00-late: Drinks

## <u>Day 2</u>

### 08:30-09:00: Registration

## 9:00-10:40: Session 4: Trauma and Embodiment

09:00-09:10: 10 minutes allocated for session to introduce speakers and change presentations

09:10-09:25: Speaker 1: Max Cooper – "Marvel's *Jessica Jones* and Gendered Violence on Television"

09:25-09:40: Speaker 2: Elizabeth Emery – "'Casting off My Womb': Gender, Performance and Online Violence in the Work of Casey Jenkins"

09:40-09:45: Snap 1 – Cee Devlin – *"Under the Table*: The Traumatised Body as Political Agent"

09:45-10:00: Speaker 3: Gabrielle Everall – "The Violence of the Myth of the Tortured Artist"

10:00-10:15: Speaker 4: Shoshannah Williams – "You Can't Leave a Place You've Given Everything To': The Role of Trauma and Loss in Reconfiguring Resilience and Vulnerability to Long-Term Homelessness in Dhaka, Bangladesh"

10:15-10:20: Snap 2: Courtney McMahon – "Touching, Rupturing, Imbibing: Living the Chiasmic Body"

10:20-10:40: Discussion

## 10:40-11:00: Morning Tea

## 11:00-13:30: Session 5: Navigating Structural Violences

11:00-11:10: 10 minutes allocated for session to introduce speakers and change presentations

11:10-11:25: Speaker 1: Els Rieke – "Violence of Colonialism in West Papua and its Implication on the Inadequacy of Government AIDS Programs in West Papua"

11:25-11:40: Speaker 2: Kirsty Whitman – "Navigating the Shared Terrain of Violent Class Fractioning: An Autoethnographic and Micro-Historical Account of Difficult Educational Transformation"

11:40-11:55: Speaker 3: Curtis Redd – ""'Those Were the Bad Old Days' – Straight History Telling of Anti-Queer Violence"

11:55-12:10: Speaker 4: Roxana Baratosy – "Outdated Laws, Outspoken Whores: Exploring Work in a Criminalised Setting"

12:10: 12:30: Discussion

#### 12:30-13:30: Lunch and Art display

## 13:30-14:50 Session 6: Popularised Violences and the Words that Tell It

13:30-13:40: 10 minutes allocated for session to introduce speakers and change presentations

13:40-13:55: Speaker 1: Jessie Byrne – "Killing Him Softly: The Davitt Awards and the Wounding of Gender in Australian Crime Fiction"

13:55-14:00– Snap: Elizabeth Marie Radulski – "Australian National Archetypes and Hegemonic Masculinity in Film: Cultural Articulation of Mateship 1980-2016"

14:00-14:15: Speaker 3 Michael Roder – "Cool Girls Never Get Angry': Violence, Performance, and False Accusations in Gillian Flynn's *Gone Girl*"

14:15-14:30: Speaker 4: Shawna Marks – "Explaining 'Stealthing' and the conversation about rape that we need to have"

14:30-14:50: Discussion

### 14:50-15:10: Afternoon Tea

## 15:10-16:10: Closing Keynote - Quinn Eades

"Fragments, Wounds, and Ghosts: Resisting cohesive narratives of the self"

- 16:10-16:30: Closing conference comments from sponsor, comments from organizers
- 16:30-18:00: Pack up and proceed to World's End

18:00-20:00: Arts Event

20:00-late - Drinks and music at World's End